Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 8, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 22, 2009, 3:08 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 23, 2009, 4:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:08 PM CDT (20:08 UTC)
- In effect from
- Mar 23, 2009, 4:00 AM CDT
- Expired
- Mar 23, 2009, 9:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 222008 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 308 PM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230415- /O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ /O.CON.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 308 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH THIS AFTERNOON WILL CONTINUE...AND PERSIST INTO THE EVENING HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH THE AFTERNOON INTO THE EARLY EVENING. THESE SOUTH WINDS WILL TAPER OFF BRIEFLY TONIGHT...BEFORE INCREASING ONCE AGAIN TOMORROW AS AN AREA OF SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO TO 30 TO 35 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-060-072-082-230415- /O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...ELWOOD...BEAVER CITY 308 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
000 WWUS73 KGID 230054 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 754 PM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230900- /O.EXP.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/ /O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 754 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS HAVE TEMPORARILY DIED OFF SOME THIS EVENING BUT WILL AGAIN PICK UP AFTER SUNRISE MONDAY MORNING AS AN AREA OF SURFACE LOW PRESSURE DEEPENS AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM. EXPECT SOUTH WINDS TONIGHT IN THE 20 TO 30 MPH RAGE AND THEN INCREASING TO 30 TO 40 MPH DURING THE DAY ON MONDAY. CONSEQUENTLY...THE AREA WILL ONCE AGAIN BE UNDER A WIND ADVISORY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-060-072-082-230900- /O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...ELWOOD...BEAVER CITY 754 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
000 WWUS73 KGID 230313 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1013 PM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231100- /O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1013 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS HAVE TEMPORARILY DIED OFF SOME TONIGHT BUT WILL AGAIN PICK UP AFTER SUNRISE MONDAY MORNING AS AN AREA OF SURFACE LOW PRESSURE DEEPENS AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM. EXPECT SOUTH WINDS TONIGHT IN THE 20 TO 30 MPH RAGE AND THEN INCREASING TO 30 TO 40 MPH DURING THE DAY ON MONDAY. CONSEQUENTLY...THE AREA WILL ONCE AGAIN BE UNDER A WIND ADVISORY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 230901 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 401 AM CDT MON MAR 23 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231715- /O.EXT.KGID.WI.Y.0008.090323T0900Z-090324T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 401 AM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... VERY STRONG SOUTH WINDS WILL AVERAGE 30 TO 40 MPH TODAY AND GUST BETWEEN 50 AND 55 MPH. THE SOUTH WINDS WILL SHIFT TO THE WEST DURING THE AFTERNOON AND EVENING. WEST WINDS WILL AVERAGE 30 TO 35 MPH AND GUST TO 45 MPH. WIND SPEEDS WILL GRADUALLY DECREASE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 231548 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1048 AM CDT MON MAR 23 2009 KSZ006-007-018-019-NEZ061>064-074>077-084>087-240000- /O.UPG.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ /O.NEW.KGID.HW.W.0002.090323T1548Z-090324T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 1048 AM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS REPLACES THE WIND ADVISORY WHICH WAS IN EFFECT. SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 50 MPH...ARE EXPECTED THROUGH THIS AFTERNOON BEFORE WINDS DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240000- /O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 1048 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH...ARE EXPECTED THROUGH THIS AFTERNOON BEFORE WINDS DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 232341 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CDT MON MAR 23 2009 KSZ006-007-018-019-NEZ061>064-074>077-084>087-240200- /O.EXT.KGID.HW.W.0002.000000T0000Z-090324T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 641 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG SOUTHWEST WILL CONTINUE THROUGH 9 PM. THE WINDS WILL BLOW AROUND 40 MPH WITH SOME GUSTS OVER 55 MPH LIKELY. THE WINDS WILL DIMINISH ONCE THE SUN SETS. IT WILL REMAIN WINDY OVERNIGHT WITH WEST WINDS BLOWING AT 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL RESTRICT VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE PREPARED TO SLOW DOWN. && $$ KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240200- /O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 641 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE FOR A FEW MORE HOURS. SOME WIND GUSTS AROUND 45 MPH ARE STILL LIKELY. THE WINDS WILL BEGIN TO DIMINISH ONCE THE SUN SETS. IT WILL STILL REMAIN WINDY TONIGHT AS WEST WINDS ARE EXPECTED TO BLOW AT 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL RESTRICT VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE PREPARED TO SLOW DOWN. && $$ KISNER
000 WWUS73 KGID 240159 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 859 PM CDT MON MAR 23 2009 KSZ006-007-018-019-NEZ061>064-074>077-084>087-240300- /O.EXP.KGID.HW.W.0002.000000T0000Z-090324T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 859 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WINDS ARE DECREASING ACROSS THE AREA AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT 25 TO 30 MPH THROUGH MIDNIGHT. AFTER THAT...WINDS OF 15 TO 25 MPH CAN BE EXPECTED. $$ KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240300- /O.EXP.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 859 PM CDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WINDS ARE DECREASING ACROSS THE AREA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT 15 TO 25 MPH THROUGH THE NIGHT. $$ KISNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:08 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 22, 1:08 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
108 PM CDT SUN MAR 22 2009
.AVIATION...18Z KGRI TAF. MAIN CONCERNS ARE STRONG WINDS...CEILING
TRENDS AND CHANCES FOR SHOWERS/THUNDERSTORMS THROUGH THE PERIOD.
REGARDING WINDS...THEY WILL REMAIN FROM THE SOUTH/SOUTHEAST
THROUGH THE ENTIRE PERIOD AT SUSTAINED SPEEDS TYPICALLY BETWEEN
20-25 KTS AND GUSTS 30-35 KTS. GUSTS COULD EVEN APPROACH 40 KTS BY
LATE MONDAY MORNING AS A STRONG SURFACE LOW PRESSURE CENTER
DEEPENS AND ATTAINS PEAK INTENSITY ACROSS WESTERN NEBRASKA.
PRECIPITATION WISE...STARTED OUT WITH MENTION OF VCSH/VCTS THROUGH
THE AFTERNOON AND INTO THIS EVENING FOR ACTIVITY CURRENTLY DEVELOPING
ACROSS CENTRAL NEBRASKA AHEAD OF LEAD SHORTWAVE TROUGH. OVERALL
COVERAGE AND IMPACT JUST DOESN/T APPEAR TO WARRANT A TEMPO GROUP
AT THIS TIME. AS THE LEAD WAVE SHIFTS EAST OF THE AREA THIS
EVENING...SO SHOULD THE FOCUS FOR PRECIPITATION AND FEEL THAT THE
LATTER HALF OF THE PERIOD SHOULD LARGELY REMAIN DRY. AS FOR
CEILINGS...VFR HEIGHTS SHOULD PREVAIL THROUGH AT LEAST THE MID
EVENING HOURS BEFORE LOWERING TO MVFR THROUGH THE REMAINDER OF THE
PERIOD AS THE LOWER LEVELS SATURATE.
&&
.PREV DISCUSSION... /ISSUED 558 AM CDT SUN MAR 22 2009/
DISCUSSION...BIGGEST CHALLENGE WILL BE CHANCES OF PRECIPITATION
ON MONDAY...CHANCES OF SEVERE WEATHER ON MONDAY...AND TEMPERATURES
ON MONDAY.
LONGWAVE TROUGH IS MOVING ONTO THE WEST COAST THIS MORNING AND
WILL KICK OUT A SHORTWAVE TROUGH INTO THE AREA BY MONDAY...WHICH
IS ANTICIPATED TO BE NEGATIVELY TILTED. THIS WILL BE A MAJOR
PLAYER IN OUR WEATHER FOR MONDAY.
ONGOING CONVECTION BEING HELPED ALONG THIS MORNING NEAR THE NOSE
OF A LOW-LEVEL JET AND PLENTY OF WARM AIR ADVECTION. THIS ACTIVITY
SHOULD WANE BY THE MID-MORNING HOURS...BUT THEN WE WILL GET MORE
CHANCES OF THUNDERSTORM ACTIVITY WHEN INSTABILITY AND BULK SHEAR
INCREASE. COULD SEE SOME STRONG STORMS THIS AFTERNOON AND TONIGHT
BECAUSE OF THIS.
WIND SPEEDS SHOULD INCREASE SIGNIFICANTLY DURING THE AFTERNOON AS
WE MIX TO LEVELS OF THE ATMOSPHERE CONTAINING WIND SPEEDS OF 35 TO
40 KTS FOR MUCH OF THE CWA. THIS WAS ENOUGH FOR ME TO ISSUE A WIND
ADVISORY FOR TODAY.
MONDAY GETS A BIT TRICKY BECAUSE IT HIGHLY DEPENDS ON THE POSITION
OF THE EXPECTED DRY LINE AS IT SURGES EAST ON MONDAY AS
THUNDERSTORMS FIRE ALONG THIS LINE BY EARLY AFTERNOON. THE 00Z NAM
PROJECTED A SLOWER PASSAGE WITH MUCH OF THE CWA IN THE LINE OF
FIRE FOR POSSIBLE SEVERE STORMS DEVELOPING. THE 06Z RUN DEPICTS A
FASTER MOVING DRY LINE...AFFECTING ONLY ROUGHLY THE EASTERN THIRD
OF THE CWA WITH THE POSSIBILITY OF SEVERE STORMS AS INSTABILITY
AND BULK SHEAR INCREASE SHARPLY BY THE AFTERNOON. WITH THIS
UNCERTAINTY AND INCONSISTENCY...I HESITATE TO LOCK DOWN A SPECIFIC
AREA FOR SEVERE WEATHER...BUT THE TREND LATELY IS TO PUSH THIS
EAST...WITH OUR TORNADO CHANCES QUICKLY DIMINISHING. I EXPECT A
SQUALL LINE TO DEVELOP AS THE ACTIVITY MOVES EAST. NON-DIURNAL
TEMPERATURES ARE EXPECTED MONDAY IN THE WEST HALF OF THE CWA BEHIND
THE DRY LINE.
WIND SPEEDS AHEAD OF THE DRY LINE WILL BE SQUARELY IN THE ADVISORY
RANGE AND MAY PUSH HIGH WIND WARNING CRITERIA. WILL HAVE TO KEEP
AN EYE ON THIS...BUT IT IS NOT COMMON AT ALL TO REACH WARNING
CRITERIA WITH THIS DIRECTION OF WIND AND THE WIND ALOFT IS NOT
QUITE STRONG ENOUGH FOR ME TO ISSUE A HIGH WIND WATCH AT THIS
TIME. WITH NOT AS MUCH STRATUS BEING ADVERTISED AHEAD OF THE DRY
LINE...WIND COULD PICK UP EARLY IN THE DAY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ041-048-049-
061>064-073>077-083>087.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-017>019.
&&
AVIATION...PFANNKUCHHazardous weather outlook, Mar 22, 5:37 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 537 AM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 537 AM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG AND SOUTH OF A LINE FROM GENOA TO KEARNEY TO ALMA AND FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY EVENING. PLEASE REVIEW THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY BE STRONG THIS AFTERNOON AND TONIGHT WITH UP TO NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH...ESPECIALLY WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND EARLY EVENING...ESPECIALLY EAST OF A LINE FROM ORD TO HASTINGS TO BELOIT. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS OF 60 MPH AND HAIL THE SIZE OF GOLF BALLS. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND EAST OF HIGHWAY 81. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ON MONDAY. NORTHWEST WINDS OF 20 TO AROUND 30 MPH...WITH GUSTS OF 35 TO 40 MPH ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-047-060-072-082-231200- VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS- 537 AM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY...GREELEY...SHERMAN...HOWARD...DAWSON...GOSPER...AND FURNAS COUNTIES IN SOUTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY BE STRONG THIS AFTERNOON AND TONIGHT WITH UP TO NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH...ESPECIALLY WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND EARLY EVENING...ESPECIALLY EAST OF A LINE FROM ORD TO HASTINGS TO BELOIT. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS OF 60 MPH AND HAIL THE SIZE OF GOLF BALLS. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ON MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 MPH ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:11 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Hall and 11 more | 16 hr |
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.